Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 12, 2025, 2:41 AM CDT for Baylor County, Foard County, Knox County, Texas. It took effect at Mar 12, 2025, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2025, 2:41 AM CDT (07:41 UTC)
- In effect from
- Mar 12, 2025, 11:00 AM CDT
- Expired
- Mar 12, 2025, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
Counties Baylor County, TX, Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3402 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS84 KOUN 120741 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 241 AM CDT Wed Mar 12 2025 TXZ087-088-121545- /O.UPG.KOUN.FW.A.0002.250312T1600Z-250313T0200Z/ /O.NEW.KOUN.FW.W.0002.250312T1600Z-250313T0200Z/ Knox-Baylor- 241 AM CDT Wed Mar 12 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Up to 81. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...50th-69th percentile...3 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ TXZ084-121545- /O.NEW.KOUN.FW.W.0002.250312T1600Z-250313T0200Z/ Foard- 241 AM CDT Wed Mar 12 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 81. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...50th-69th percentile...3 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
3 follow-up statements
378 WWUS84 KOUN 121745 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 1245 PM CDT Wed Mar 12 2025 TXZ084-087-088-130200- /O.CON.KOUN.FW.W.0002.000000T0000Z-250313T0200Z/ Foard-Knox-Baylor- 1245 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN NORTH TEXAS... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Up to 81. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...50th-69th percentile...3 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
995 WWUS84 KOUN 121938 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 238 PM CDT Wed Mar 12 2025 OKZ004-005-009-010-130345- /O.NEW.KOUN.FW.W.0003.250313T1700Z-250314T0200Z/ /O.NEW.KOUN.FW.A.0003.250314T1200Z-250315T0300Z/ Harper-Woods-Ellis-Woodward- 238 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR A PORTION OF NORTHWEST OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM CDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch for strong gusty winds and low relative humidity is in effect from Friday morning through Friday evening. For Fridays Fire Watch: * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 81. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Extreme...4 (out of 5). FIRE ENVIRONMENT...8 (out of 10). For Thursdays Red Flag Warning: * WINDS...South 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 80. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ084-087-088-130345- /O.NEW.KOUN.FW.A.0003.250314T1200Z-250315T0300Z/ /O.CON.KOUN.FW.W.0002.000000T0000Z-250313T0200Z/ Foard-Knox-Baylor- 238 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Fire Weather Watch for strong gusty winds and low relative humidity, which is in effect from Friday morning through Friday evening. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Up to 83. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th to 80th percentile...4 (out of 5). WEATHER...Extreme...4 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ006>008-011>048-050>052-TXZ083-085-086-089-090-130345- /O.NEW.KOUN.FW.A.0003.250314T1200Z-250315T0300Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole- Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens- Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan-Hardeman-Wilbarger-Wichita-Archer-Clay- 238 PM CDT Wed Mar 12 2025 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Fire Weather Watch for strong gusty winds and low relative humidities, which is in effect from Friday morning through Friday evening. * WINDS...Southwest 30 to 40 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 73. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-80th percentile...4 (out of 5). WEATHER...Extreme...4 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
121 WWUS84 KOUN 130217 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 917 PM CDT Wed Mar 12 2025 TXZ084-087-088-130930- /O.EXP.KOUN.FW.W.0002.000000T0000Z-250313T0200Z/ /O.CON.KOUN.FW.A.0003.250314T1200Z-250315T0300Z/ Foard-Knox-Baylor- 917 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR PORTIONS OF WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...Up to 75. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-80th percentile...4 (out of 5). WEATHER...Extreme...4 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ004-005-009-010-130930- /O.CON.KOUN.FW.W.0003.250313T1700Z-250314T0200Z/ /O.CON.KOUN.FW.A.0003.250314T1200Z-250315T0300Z/ Harper-Woods-Ellis-Woodward- 917 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR A PORTION OF NORTHWEST OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL OF WESTERN AND CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Up to 71. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...7 (out of 10). For Thursdays Red Flag Warning: * WINDS...South 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 82. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...6 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ006>008-011>048-050>052-TXZ083-085-086-089-090-130930- /O.CON.KOUN.FW.A.0003.250314T1200Z-250315T0300Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole- Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens- Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter-Johnston- Atoka-Love-Marshall-Bryan-Hardeman-Wilbarger-Wichita-Archer-Clay- 917 PM CDT Wed Mar 12 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR ALL OF WESTERN AND CENTRAL AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...Southwest 35 to 50 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Up to 75. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...70th-89th percentile...4 (out of 5). WEATHER...Extreme...4 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 12, 2:37 AM CDT, 4 minutes earlier. Its key messages:
- Updated at 232 AM CDT Wed Mar 12 2025
- Elevated to near-critical fire weather conditions each afternoon.
- Slight risk for severe storms in southeast Oklahoma on Wednesday afternoon and evening.
- High winds along with critical to extreme fire weather conditions on Friday.
Area forecast discussion, Mar 12, 2:37 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
237 AM CDT Wed Mar 12 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 232 AM CDT Wed Mar 12 2025
- Elevated to near-critical fire weather conditions each afternoon.
- Slight risk for severe storms in southeast Oklahoma on Wednesday
afternoon and evening.
- High winds along with critical to extreme fire weather
conditions on Friday.
&&
.NEAR TERM...
(Today and tonight)
Issued at 232 AM CDT Wed Mar 12 2025
Near critical to critical fire weather will be concentrated in
southwest Oklahoma and western north Texas today, driven by a
combination of low RH values (mid teens) and gusty winds (20-25 mph
sustained). Models depict a transitory 850mb wind maxima (30-35
knots) translating eastward over western north Texas this afternoon.
Westerly downslope flow should give us efficient mix-down of these
winds (absent any mitigation from equally transient cloud cover),
though this effect should be transient as this features races
eastward across the area.
Additionally, we have a slight risk for severe storms late this
afternoon / early evening across southeast Oklahoma. A strong cap
should limit storm coverage (PoPs are only 10%), but instability and
shear should support severe hazards should any storm develop.
Outside of this, we're looking at another warm day (highs in the 70s
and 80s) with increasing clouds (especially eastward). Lows will
generally be in the 40s.
Day
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 232 AM CDT Wed Mar 12 2025
Thursday will be sunny and warm with gusty winds across northwest
Oklahoma. These breezy winds will actually continue and spread over
the rest of the forecast area overnight as the next storm system
approaches. Elevated to near critical fire weather will again be a
concern across parts of western Oklahoma and western north Texas.
Friday's headlines will be critical to extreme fire weather and
high winds. Little has changed regarding Friday's forecast.
A deep upper low is forecast to move through the four corners region
Friday morning, traversing through Kansas during the day, with an
associated surface low showing an impressive 975mb center somewhere
over western Kansas. This will create a very tight pressure gradient
leading to very strong winds on Friday (ensemble means are showing
sustained winds of 35 to 45 mph with gusts reaching up to 60 mph).
NBM probabilities remain consistent with previous forecasts: 40-60%
chance for severe (58+ mph) gusts over much of western Oklahoma and
western Oklahoma, including the western side of the OKC metro
(though with lesser probabilities across parts of northwest
Oklahoma); and 60-80% probabilities in an area outlined by Hobart to
Lawton to Electra, TX to Altus. Advisory level gusts (40+ mph) are
virtually guaranteed everywhere but southeast Oklahoma (and there
the probabilities are 40-70%).
The current forecast calls for RH values in the low to mid teens
(with the lowest values over western north Texas), though with
westerly downslope flow, we'll keep be keeping an eye out for any
signal for locally lower RHs, especially as we move into CAM range.
We'll also be watching the progression of ERCS closely. Currently
ERCs are sitting in the 20-60th percentile range over southwest
Oklahoma and western north Texas (thanks to last weekend's
beneficial rainfall), but conditions will be ideal for accelerated
drying over the next few days. Additionally, northern Oklahoma (due
to lack of rainfall) is already seeing ERCs in the 50-80th
percentile range. This will only worsen as we approach Friday.
All this together is expected to yield critical (widespread) to
extreme (mainly western north Texas) RFTIs on Friday.
Day
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 232 AM CDT Wed Mar 12 2025
Cooler temperatures are expected over the weekend (highs in the 60s)
with northerly winds. Areas of elevated fire weather will again be
possible both Saturday and Sunday.
By Monday, southerly surface flow is forecast to return, bringing
back highs in the 70s. Models depict a tightening pressure gradient
yielding breezy winds Monday and Tuesday. The risk for elevated to
near critical fire weather will continue.
Sometime mid week a cold front should move through, though models
disagree on when (synoptic spread is high at this range).
Day
&&
.AVIATION...
(06Z TAFS)
Issued at 1056 PM CDT Tue Mar 11 2025
LLWS will be the main concern late tonight into Wednesday morning
due to light surface winds and a nocturnal LLJ for parts of
central and southern Oklahoma and north Texas. Broken mid-level
clouds stream in from the west tomorrow. The quasi-stationary
front remains over northern Oklahoma and we expect breezy
southwest winds by mid-day, especially at KSPS. Storm chances are
low late afternoon for KDUA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 77 46 78 56 / 0 0 0 0
Hobart OK 77 42 78 51 / 0 0 0 0
Wichita Falls TX 82 47 82 57 / 0 0 0 0
Gage OK 74 39 79 47 / 0 0 0 0
Ponca City OK 76 43 78 56 / 0 0 0 0
Durant OK 79 49 79 59 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...Red Flag Warning from 11 AM this morning to 9 PM CDT this
evening for TXZ084-087-088.
&&
NEAR TERM...14
SHORT TERM...14
LONG TERM....14
AVIATION...01The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:34 PM CDT | High Wind Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 23 hr |
| Mar 12, 2:38 PM CDT | Fire Weather Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.